Boundary terms for causal sets

File Description SizeFormat 
1502.05388v2.pdfAccepted version1.85 MBAdobe PDFView/Open
Title: Boundary terms for causal sets
Authors: Buck, M
Dowker, F
Jubb, I
Surya, S
Item Type: Journal Article
Abstract: We propose a family of boundary terms for the action of a causal set with a spacelike boundary. We show that in the continuum limit one recovers the Gibbons–Hawking–York boundary term in the mean. We also calculate the continuum limit of the mean causal set action for an Alexandrov interval in flat spacetime. We find that it is equal to the volume of the codimension-2 intersection of the two light-cone boundaries of the interval.
Issue Date: 23-Sep-2015
Date of Acceptance: 30-Jul-2015
ISSN: 1361-6382
Publisher: IOP Publishing
Journal / Book Title: Classical and Quantum Gravity
Volume: 32
Issue: 20
Copyright Statement: © 2015 IOP Publishing Ltd. 'This is an author-created, un-copyedited version of an article accepted for publication in Classical and Quantum Gravity. IOP Publishing Ltd is not responsible for any errors or omissions in this version of the manuscript or any version derived from it. The definitive publisher authenticated version is available online at
Sponsor/Funder: Science and Technology Facilities Council (STFC)
Science and Technology Facilities Council (STFC)
Funder's Grant Number: ST/J000353/1
Keywords: Science & Technology
Physical Sciences
Astronomy & Astrophysics
Physics, Multidisciplinary
Physics, Particles & Fields
causal sets
quantum gravity
gravitational action
Nuclear & Particles Physics
02 Physical Sciences
01 Mathematical Sciences
Publication Status: Published
Article Number: ARTN 205004
Appears in Collections:Physics
Theoretical Physics
Faculty of Natural Sciences

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Creative Commonsx